Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urinary tract infections

Question: UTI Questions.


 mike20 - Mon Jan 24, 2005 6:09 am

Dear Dr.(s)

About a month ago i was told i have a NSU and thats all, i was given a antibiotic Doxycyclin and the cloudy urin problems and urge went away after a week of taking it. My question is that they said it is possible to be an std. But while i was infected i had a slight burning on the tip of my penis, and there are many many tiny tiny bumps, and inside the urethera there is sometimes a very dark marroon red apperance to it, and what looks like to be some tiny bumps also. I have been tested for alot of STD and the only information i got was the non specific infection, so i really don't know why this is?

i was reading around and some say it can be a fungus others say it can be just the reminants of the UTI and will go away in a while but its been about 2-3 weeks since i finished medication.

please let me know, these bumps are VERY tiny, and don't look to be any kinda of std ive seen , they do not puss or pop or anything.

i do have VERY dry skin around my body and over the shaft of my penis some times and was told they may just be sebum glands but im not sure.

please let me know what i can do, and is possible to Private messege me some good urologists in the Vancouver city area in Canada if you can.

Thank you.
 Dr. Anthony Solomon - Thu Jan 27, 2005 4:49 pm

Dear Mike,

NSU is the abbreviation for non-specific urethritis, which is the most common sexually transmitted disease. It is also referred to as NGU, non-gonococcal urethritis.
NSU may be caused by a variety of agents, most commonly by Chlamydia trachomatis, Ureaplasma urealyticum and Mycoplasma genitalium. There are other aetiologic agents that are rare and will not be listed.

In NSU, you may experience urethral discharge or no discharge at all, burning on urination or urethral itching. If a urethral discharge is experienced, it may be detected only in the morning, after not voiding urine overnight, or it may be noted as crusts at the urinary outlet, or as staining of the underwear. The dark maroon-red colour you observed inside the tip of the urethra is known as meatitis, which is a common finding in NSU, signifying inflammation due to urethritis.

The drug prescribed for you is the first drug of choice for treatment of NSU, but did you go back for a test of cure after completing the course? Also, partner notification is very important in all sexually transmitted diseases, so it is important to refer your sexual partners for evaluation and treatment if you have had unprotected sex with any of them.

You require to consult a genitourinary physician or venereologist, not a urologist, for your condition. Your primary care physician will refer you to one in your locality.

Thank you for contacting this website.

Dr Anthony Solomon
MB BS DTM&H DIP.VEN FRSM
Consultant Physician, Tropical & Genitourinary Medicine.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us